Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 9, 2008, 3:26 PM MST for Mohave County, Arizona; 4 counties in Nevada; San Bernardino County, California. It took effect at Jun 10, 2008, 9:56 AM MST. It was in force for 14 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 3:26 PM MST (22:26 UTC)
- In effect from
- Jun 10, 2008, 9:56 AM MST
- Expired
- Jun 11, 2008, 12:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:15 PM MST | NON-TSTM WND GST 86 | 13 Nnw Lathrop Wells, NV | THIS GUST OCCURRED AT SENSOR A24...AT AN ELEVATION OF 4951 FEET. |
| Jun 10, 9:00 PM MST | NON-TSTM WND GST 62 | 27 Nnw Mercury, NV | THIS GUST OCCURRED AT SENSOR A21...AT AN ELEVATION OF 4723 FEET. |
| Jun 10, 9:15 PM MST | NON-TSTM WND GST 77 | 24 Nnw Mercury, NV | THIS GUST OCCURRED AT SENSOR A11...AT AN ELEVATION OF 5415 FEET. |
| Jun 10, 9:30 PM MST | NON-TSTM WND GST 75 | 19 Nnw Mercury, NV | THIS GUST OCCURRED AT SENSOR A22...AT AN ELEVATION OF 4558 FEET. |
| Jun 10, 10:00 PM MST | NON-TSTM WND GST 85 | 25 Nne Lathrop Wells, NV | THIS GUST OCCURRED AT SENSOR A19...AT AN ELEVATION OF 6601 FEET. |
| Jun 10, 10:15 PM MST | NON-TSTM WND GST 62 | 20 Nnw Mercury, NV | THIS GUST OCCURRED AT SENSOR A10...AT AN ELEVATION OF 5128 FEET. |
| Jun 10, 10:15 PM MST | NON-TSTM WND GST 62 | 9 Nw Mercury, NV | THIS GUST OCCURRED AT SENSOR A27...AT AN ELEVATION OF 4545 FEET. |
| Jun 10, 10:15 PM MST | NON-TSTM WND GST 68 | 13 Nne Lathrop Wells, NV | THIS GUST OCCURRED AT SENSOR A26...AT AN ELEVATION OF 3753 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4221 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 092226 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 326 PM PDT MON JUN 9 2008 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY HAS BEE ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TUESDAY HAS BEEN CANCELED... AZZ101-CAZ229-NVZ463-464-466-092330- /O.CAN.KVEF.FW.A.0019.080610T1800Z-080611T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- SHEEP RANGE-SPRING MOUNTAINS-LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 326 PM PDT MON JUN 9 2008 /326 PM MST MON JUN 9 2008/ ...FIRE WEATHER WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE FIRE WEATHER WATCH. WINDS IN THE COLORADO RIVER VALLEY ARE NOT EXPECTED TO REACH CRITICAL LEVELS TUESDAY. $$ AZZ102-NVZ461-462-465-101415- /O.UPG.KVEF.FW.A.0019.080610T1800Z-080611T0300Z/ /O.NEW.KVEF.FW.W.0027.080610T1800Z-080611T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 326 PM PDT MON JUN 9 2008 /326 PM MST MON JUN 9 2008/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TUESDAY AND BRING WITH IT GUSTY SOUTHWEST WINDS AHEAD OF IT AND GUSTY NORTH WINDS BEHIND IT. WINDS WILL GUST ABOVE 35 MPH BY LATE MORNING AND CONTINUE THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT AND FUELS ARE FORECAST TO BE VERY DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ228-NVZ460-101415- /O.NEW.KVEF.FW.W.0027.080610T1800Z-080611T0300Z/ MOJAVE DESERT-ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- 326 PM PDT MON JUN 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. A STRONG COLD FRONT WILL BE APPROACHING THE MOJAVE DESERT TUESDAY AND BRING WITH IT WITH GUSTY SOUTHWEST WINDS AHEAD OF IT. WINDS WILL GUST ABOVE 35 MPH BY LATE MORNING AND CONTINUE THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT AND FUELS ARE FORECAST TO BE VERY DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
6 follow-up statements
000 WWUS85 KVEF 092248 CCA RFWVEF RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 326 PM PDT MON JUN 9 2008 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY HAS BEEN ISSUED... ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TUESDAY HAS BEEN CANCELED... AZZ101-CAZ229-NVZ463-464-466-092330- /O.CAN.KVEF.FW.A.0019.080610T1800Z-080611T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- SHEEP RANGE-SPRING MOUNTAINS-LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 326 PM PDT MON JUN 9 2008 /326 PM MST MON JUN 9 2008/ ...FIRE WEATHER WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE FIRE WEATHER WATCH. WINDS IN THE COLORADO RIVER VALLEY ARE NOT EXPECTED TO REACH CRITICAL LEVELS TUESDAY. $$ AZZ102-NVZ461-462-465-101415- /O.UPG.KVEF.FW.A.0019.080610T1800Z-080611T0300Z/ /O.NEW.KVEF.FW.W.0027.080610T1800Z-080611T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 326 PM PDT MON JUN 9 2008 /326 PM MST MON JUN 9 2008/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TUESDAY AND BRING WITH IT GUSTY SOUTHWEST WINDS AHEAD OF IT AND GUSTY NORTH WINDS BEHIND IT. WINDS WILL GUST ABOVE 35 MPH BY LATE MORNING AND CONTINUE THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT AND FUELS ARE FORECAST TO BE VERY DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ228-NVZ460-101415- /O.NEW.KVEF.FW.W.0027.080610T1800Z-080611T0300Z/ MOJAVE DESERT-ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- 326 PM PDT MON JUN 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. A STRONG COLD FRONT WILL BE APPROACHING THE MOJAVE DESERT TUESDAY AND BRING WITH IT WITH GUSTY SOUTHWEST WINDS AHEAD OF IT. WINDS WILL GUST ABOVE 35 MPH BY LATE MORNING AND CONTINUE THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT AND FUELS ARE FORECAST TO BE VERY DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 101345 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 645 AM PDT TUE JUN 10 2008 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA TODAY FOR GUSTY WINDS AND LOW HUMIDITY... AZZ102-CAZ228-NVZ460>462-465-102230- /O.EXT.KVEF.FW.W.0027.080610T1800Z-080611T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 645 AM PDT TUE JUN 10 2008 /645 AM MST TUE JUN 10 2008/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING. AN APPROACHING FRONT WILL INCREASE THE SURFACE WINDS TODAY WITH GUSTS IN EXCESS OF 40 MPH ACROSS THE REGION. VERY POOR HUMIDITY RECOVERY OVERNIGHT HAS LEFT MOST OF THE LOWER VALLEY LOCATIONS WITH READING ALREADY BELOW 15 PERCENT. HUMIDITY RECOVERY AT ELEVATIONS ABOVE 6000 FEET WAS ALSO POOR WITH READINGS IN THE TEENS. FUELS ARE VERY DRY AT MOST LOCATIONS EXCEPT FOR THE SOUTHERN MOUNTAINS OF NEVADA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ PIERCE
000 WWUS85 KVEF 101656 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 956 AM PDT TUE JUN 10 2008 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA TODAY FOR GUSTY WINDS AND LOW HUMIDITY... AZZ101-NVZ466-110100- /O.EXA.KVEF.FW.W.0027.080610T1800Z-080611T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LAKE MEAD NRA/COLORADO RIVER- NV SIDE- 956 AM PDT TUE JUN 10 2008 /956 AM MST TUE JUN 10 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. AN APPROACHING FRONT WILL INCREASE THE SURFACE WINDS TODAY WITH GUSTS IN EXCESS OF 40 MPH ACROSS THE REGION. VERY POOR HUMIDITY RECOVERY OVERNIGHT HAS LEFT MOST OF THE LOWER VALLEY LOCATIONS WITH READING ALREADY BELOW 15 PERCENT. HUMIDITY RECOVERY AT ELEVATIONS ABOVE 6000 FEET WAS ALSO POOR WITH READINGS IN THE TEENS. FUELS ARE VERY DRY AT MOST LOCATIONS EXCEPT FOR THE SOUTHERN MOUNTAINS OF NEVADA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ102-CAZ228-NVZ460>462-465-110100- /O.CON.KVEF.FW.W.0027.080610T1800Z-080611T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 956 AM PDT TUE JUN 10 2008 /956 AM MST TUE JUN 10 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. AN APPROACHING FRONT WILL INCREASE THE SURFACE WINDS TODAY WITH GUSTS IN EXCESS OF 40 MPH ACROSS THE REGION. VERY POOR HUMIDITY RECOVERY OVERNIGHT HAS LEFT MOST OF THE LOWER VALLEY LOCATIONS WITH READING ALREADY BELOW 15 PERCENT. HUMIDITY RECOVERY AT ELEVATIONS ABOVE 6000 FEET WAS ALSO POOR WITH READINGS IN THE TEENS. FUELS ARE VERY DRY AT MOST LOCATIONS EXCEPT FOR THE SOUTHERN MOUNTAINS OF NEVADA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 110043 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 543 PM PDT TUE JUN 10 2008 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA TODAY FOR GUSTY WINDS AND LOW HUMIDITY... AZZ101-102-CAZ228-NVZ460>462-465-466-110400- /O.CON.KVEF.FW.W.0027.000000T0000Z-080611T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 543 PM PDT TUE JUN 10 2008 /543 PM MST TUE JUN 10 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SOUTHERN NEVADA...MOHAVE COUNTY ARIZONA...AND SAN BERNARDINO COUNTY CALIFORNIA UNTIL 9 PM THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE OVER MUCH OF THE WARNED AREA THIS EVENING AS A COLD FRONT APPROACHES. THE WINDS WILL SHIFT TO NORTHERLY OVER SOUTH CENTRAL NEVADA THIS EVENING...BUT GUSTS OVER 35 MPH WILL CONTINUE. RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT THROUGH THE EVENING...CREATING CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 110340 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 840 PM PDT TUE JUN 10 2008 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN NEVADA - SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... AZZ101-102-CAZ228-NVZ460>462-465-466-110700- /O.EXT.KVEF.FW.W.0027.000000T0000Z-080611T0700Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 840 PM PDT TUE JUN 10 2008 /840 PM MST TUE JUN 10 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT... THE RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA...MOHAVE COUNTY ARIZONA...AND SAN BERNARDINO COUNTY CALIFORNIA HAS BEEN EXTENDED UNTIL MIDNIGHT TONIGHT. GUSTY WINDS WILL CONTINUE OVER MUCH OF THE WARNED AREA THIS EVENING AS A COLD FRONT MOVES SOUTH ACROSS SOUTHERN NEVADA. GUSTS OVER 35 MPH FROM THE WEST AND SOUTHWEST CAN BE EXPECTED AHEAD OF THE FRONT...AND GUSTS OVER 35 MPH FROM THE NORTH CAN BE EXPECTED BEHIND THE FRONT. THE WINDS WILL BEGIN TO SUBSIDE AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER AROUND MIDNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 110637 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1137 PM PDT TUE JUN 10 2008 AZZ101-102-CAZ228-NVZ460>462-465-466-110745- /O.EXP.KVEF.FW.W.0027.000000T0000Z-080611T0700Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1137 PM PDT TUE JUN 10 2008 /1137 PM MST TUE JUN 10 2008/ ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT... THE RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA...SAN BERNARDINO COUNTY CALIFORNIA...AND MOHAVE COUNTY ARIZONA WILL EXPIRE AT MIDNIGHT TONIGHT. WINDS HAVE BEGUN TO SUBSIDE AND HUMIDITIES HAVE BEGUN TO RECOVER OVER MUCH OF THE WARNED AREA. ALTHOUGH POCKETS OF GUSTY WINDS AND LOW HUMIDITY WILL PERSIST OVERNIGHT...THE THREAT FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS HAS ENDED. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:54 PM MST, 32 minutes earlier.
Area forecast discussion, Jun 9, 2:54 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM PDT MON JUN 9 2008
.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH THE AREA LATE TUESDAY
AFTERNOON AND EVENING AND BRING WINDY CONDITIONS TO THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT. TEMPERATURES WILL BE THE WARMEST OF
THE WEEK TUESDAY BEFORE DROPPING 10 TO 13 DEGREES ON WEDNESDAY
FOLLOWED BY A WARMING TREND FOR THE REST OF THE WEEK. PRECIPITATION
IS NOT ANTICIPATED THIS WEEK AND CLOUD COVER WILL BE MINIMAL AS
WELL.
&&
.SHORT TERM...PRIMARY CONCERN FOR THE NEXT DAY OR TWO WILL BE WINDS
ASSOCIATED WITH THE APPROACHING SYSTEM NOW COMING ASHORE IN SOUTHERN
BRITISH COLUMBIA. AHEAD OF THE SYSTEM SOUTHWEST WINDS WILL INCREASE
TO SPEEDS OR GUSTS STRONG ENOUGH TO WARRANT A RED FLAG OVER A LARGE
PART OF THE AREA AND SOME WIND ADVISORIES. MODELS AGREE ON PLACING
WINDS AROUND ADVISORY LEVEL IN WESTERN SAN BERNARDINO COUNTY AND
NORTHERN MOHAVE COUNTY TUESDAY AFTERNOON AND WENT AHEAD AND ISSUED
THEM. NEXT CONCERN IS WITH THE APPROACH AND PASSAGE OF THE COLD
FRONT THROUGH SOUTHERN NEVADA. UNLIKE LAST WEEKS SYSTEM MODELS DO
NOT WANT TO PUSH THIS ONE RAPIDLY THROUGH THE LAS VEGAS VALLEY.
FORECAST PRESSURE GRADIENTS ARE FORECAST TO BE STRONG BEHIND THE
FRONT...NOT AS STRONG AS LAST WEDNESDAY THOUGH. HAVE ISSUED A HIGH
WIND WATCH FOR SOUTHERN NEVADA ZONES FOR POST FRONTAL NORTH WINDS.
THINK THE BEST CHANCE WILL BE ON THE NEVADA TEST RANGE WITH GUSTS
MOST LIKELY THE CAUSE OF VERIFICATION.
PRETTY MUCH KEPT THE EXISTING TEMPERATURE FORECAST. TUESDAY WILL SEE
A WARM UP AS SOUTHWEST FLOW MIXES DOWN. THE DECENT THERMAL PACKING
BEHIND THE FRONT SHOULD DRAG WEDNESDAYS TEMPERATURES DOWN A FAIR
AMOUNT AS PREVIOUSLY FORECAST. DRY NORTHWEST FLOW BEHIND THE FRONT
WILL GIVE WEAK TO RIDGING OVER THE AREA BY FRIDAY AND A WARMING
TREND.
.LONG TERM...NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA THURSDAY
BEHIND THE DEPARTING SYSTEM. 1000-500 MB THICKNESSES BASICALLY STAY
FLAT OR RISE A LITTLE AND 700 MB TEMPS WARM BY AROUND 1C OVER
WEDNESDAY WHICH SHOULD ALLOW FOR A SUBTLE WARMING TREND. THE MEX AND
SOME OF THE OTHER MODEL GUIDANCE HAS APPARENTLY WOKE UP AND STARTING
SMELLING THE ROSES THAT THESE KINDS OF TRENDS PLUS A NW FLOW ALOFT
WILL NOT BE ENOUGH TO CAUSE A 7 DEGREE OR SO JUMP IN HIGH TEMPS LIKE
THEY HAVE BEEN SHOWING THE PAST TWO DAYS IN THEIR FORECAST FOR
THURSDAY. SO BASICALLY GUIDANCE IS NOW CLOSER TO THE FORECAST.
LATEST WRF FORECAST FOR THURSDAY ALSO SHOWS MORE OF A NORTHEAST SFC
P-GRAD STILL LINGERING...SO WILL HAVE TO WATCH FOR SOME LINGERING
NORTH BREEZES IN THE EASTERN HALF OF THE AREA...ESPECIALLY DOWN THE
RIVER. NORTHWEST FLOW ALOFT STILL HOLDS AS FRIDAY DAWNS...THEN
FLATTENS OUT AS AN UPPER RIDGE CENTERED OVER NORTHERN MEXICO AND
SOUTHERN PORTIONS OF AZ/NM BUILDS NORTHWARD INTO THE SW CONUS. THUS
WE SHOULD SEE A MARKED RISE IN TEMPERATURES ON FRIDAY AFTERNOON.
OVER THE WEEKEND THIS RIDGE LOOKS TO BUILD NORTHWARD INTO THE SW
CONUS AND AMPLIFY THE UPPER FLOW. JUST HOW MUCH THOUGH DIFFERS
BETWEEN THE ECMWF AND THE OPERATIONAL GFS AND THE GFS ENSEMBLES. THE
ECMWF IS BUILDING IN A MUCH STRONGER RIDGE AND ALSO IS QUICKER TO
WARM TEMPS ALOFT AS WELL...ESPECIALLY SATURDAY. HAVE BLENDED THE
PREVIOUS FORECAST HIGHS WITH THE LATEST ECMWFBC GUIDANCE AND THUS
THIS BUMPED UP PROGGED MAXES BY A DEGREE OR TWO. WE SHOULD SEE A
STREAK OF TRIPLE DIGIT HIGHS IN THE LV VALLEY THAT STARTS OFF
SATURDAY AS 700 MB TEMPS RISE TO +12C TO +14C. FURTHER WARMING WILL
TAKE PLACE INTO SUNDAY WITH 700 MB TEMPS FORECAST TO REACH +14C TO
+16C. BY MONDAY...700 MB TEMPS ARE PROGGED TO BE +14C TO +17C AND
TEMPS WILL WARM A HAIR MORE. DEPENDING ON HOW STRONG OF RIDGE WE SEE
IT MAY BEGIN TO WEAKEN BY TUESDAY. EITHER WAY IT LOOKS LIKE WE
FINALLY WILL SEE MORE SUMMER LIKE WEATHER ACROSS THE AREA. AS FOR
SKY COVER...MODELS KEEP RH VALUES LOW IN CROSS SECTIONS THROUGH THE
PERIOD...SO FEW IF ANY CLOUDS ARE EXPECTED.
&&
.AVIATION...FOR MCCARRAN...VARIABLE TO SOUTHWEST WINDS THIS EVENING
INTO TONIGHT AT 6-10 KTS. AROUND 17Z TUE...WINDS SHOULD BEGIN TO
PICK UP OUT OF THE SOUTHWEST AS A COLD FRONT BEGINS TO APPROACH THE
AREA FROM THE NORTHWEST. WINDS WILL INCREASE TO 20-25 KTS SUSTAINED
WITH GUSTS UP TO 45 KTS. A FEW HIGH CLOUDS THIS EVENING AND
TONIGHT...AND FEW-SCT HIGH CLOUDS TOMORROW. THE FRONT LOOKS TO MOVE
THROUGH WEDNESDAY MORNING AND THEN WINDS LOOK TO SHIFT TO THE
NORTHWEST. THERE LOOKS TO BE A PERIOD OF WINDS JUST BEHIND THE FRONT
WHERE SUSTAINED WINDS OF 20-30 KTS WITH GUSTS TO AROUND 45 KTS IS
POSSIBLE. AS THE WINDS PICK UP AREAS OF BLOWING SAND AND DUST COULD
LIMIT VSBY AT TIMES. MECHANICAL TURBULENCE IS POSSIBLE TUE AFTERNOON
INTO WED MORNING ESPECIALLY IN AREAS OF ROUGH TERRAIN.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...VARIABLE WINDS THIS EVENING INTO TONIGHT GENERALLY AT
10 KTS OR LESS. THE EXCEPTION WILL BE ACROSS THE SOUTHERN GREAT
BASIN INTO THE VCTY OF KDRA WHERE AHEAD OF AN APPROACHING SYSTEM
WINDS WILL BE GENERALLY BE OUT OF THE SOUTHWEST. AS THIS SYSTEM
WORKS ACROSS THE PACIFIC NW TOMORROW IT WILL DRAG A COLD FRONT
TOWARDS THE AREA AND WINDS WILL INCREASE OUT OF THE SOUTHWEST TO
WEST AHEAD OF THE FRONT...EXCEPT IN THE OWENS VALLEY WHERE THE LOOK
TO STAY NORTHERLY. SOUTHWEST TO WEST WINDS OF 20-35 KTS WITH GUSTS
TO AROUND 45 KTS ARE EXPECTED WITH THE HIGHEST WINDS LIKELY IN THE
WESTERN SAN BERNARDINO COUNTY DESERTS INCLUDING KDAG. THESE GUSTY
WINDS WILL ALLOW FOR AREAS OF BLOWING DUST/SAND THAT COULD REDUCE
VSBY TO MVFR LEVELS OR LOWER. THE COLD FRONT LOOKS TO MOVE ACROSS
THE AREA LATER TUESDAY NIGHT INTO WEDNESDAY MORNING. WINDS WILL THEN
BECOME NORTHWEST BEHIND THE FRONT AND BE RATHER GUSTY WITH SUSTAINED
SPEEDS OF 20-35 KTS EXPECTED AND THE STRONGEST GUSTS IN EXCESS OF 45
KTS. THE STRONGEST POSTFRONTAL WINDS ARE EXPECTED IN THE SOUTHERN
GREAT BASIN INTO THE LAS VEGAS VALLEY. AGAIN...AREAS OF BLOWING DUST
AND SAND COULD ALLOW FOR REDUCED VSBY. WINDS WILL GRADUALLY LESSEN
BY LATER ON WEDNESDAY. MECHANICAL TURBULENCE IS POSSIBLE TUE
AFTERNOON INTO WED MORNING ESPECIALLY IN AREAS OF ROUGH TERRAIN.
&&
.FIRE WEATHER...AN APPROACHING FRONT WILL BRING STRENGTHENING
SOUTHWEST TO WEST WINDS TUESDAY ACROSS THE REGION. FUELS ARE VERY
DRY MOST LOCATIONS EXCEPT FOR THE SOUTHERN MOUNTAINS OF NEVADA. WENT
AHEAD ISSUED A RED FLAG FOR ALL OF OUR NEVADA ZONES EXCEPT THE
SOUTHERN MOUNTAINS WHERE FUEL MOISTURE IS HIGH. REMOVED THE COLORADO
RIVER VALLEYS DUE THE WINDS NOT EXPECTED TO REACH REQUIRED STRENGTH
IN A SOUTHWEST FLOW. AZ102 WILL HAVE THE BEST CHANCE OF CRITERIA IN
THE NORTHERN PART. HAVE ADDED CAZ228 AS WESTERN SAN BERNARDINO
COUNTY WILL HAVE VERY STRONG WINDS COMBINED WITH THE LOW RH AND DRY
FUELS. &&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 8 PM PDT TUESDAY FOR NVZ460>462-
465.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
FOR NVZ014>020-022.
AZ...RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ102.
WIND ADVISORY FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ001.
CA...RED FLAG WARNING FROM 11 AM TO 8 PM PDT TUESDAY FOR CAZ228.
WIND ADVISORY FROM 11 AM TO 8 PM PDT TUESDAY FOR CAZ523.
&&
JACQUES/STACHELSKI
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 9, 5:21 AM MST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 521 AM PDT MON JUN 9 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-100700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 521 AM PDT MON JUN 9 2008 /521 AM MST MON JUN 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TUESDAY. WINDS WILL INCREASE AHEAD OF A STRONG COLD FRONT AND COMBINE WITH LOW RELATIVE HUMIDITY AND VERY DRY FUELS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. FOLLOWING THE COLD FRONT TEMPERATURES WILL BE BELOW NORMAL WEDNESDAY AND THURSDAY. A WARMING TREND WILL TAKE PLACE NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:05 PM MST | Wind Advisory | VEF | Mohave | 35 hr |
| Jun 9, 3:05 PM MST | High Wind Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 14 hr |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.